Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 5, NWS Pocatello, ID

February 13, 2014

NWS Pocatello, ID issued this wind advisory at Feb 13, 2014, 2:21 PM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2014, 2:21 PM MST (21:21 UTC)
Expired
Feb 13, 2014, 6:00 PM MST
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WWUS75 KPIH 132121
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MST THU FEB 13 2014

...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM FOR THE SNAKE RIVER PLAIN...

.STRONG WINDS HAVE DEVELOPED IN THE SNAKE RIVER PLAIN THIS
AFTERNOON WITH SUSTAINED 25 TO 35 MPH WINDS WITH GUSTS OF 40 TO 50
MPH EXPECTED UNTIL 6 PM.

IDZ020-021-140100-
/O.NEW.KPIH.WI.Y.0005.140213T2121Z-140214T0100Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
221 PM MST THU FEB 13 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TIMING...THROUGH 6 PM.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...FORT
  HALL...REXBURG...POCATELLO...BLACKFOOT.  

* IMPACTS...USE EXTRA CAUTION DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
169 
WWUS75 KPIH 140100
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
600 PM MST THU FEB 13 2014

IDZ020-021-140200-
/O.EXP.KPIH.WI.Y.0005.000000T0000Z-140214T0100Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
600 PM MST THU FEB 13 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED FOR THE EVENING. THEREFORE THE WIND ADVISORY
WAS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 13, 1:32 PM MST, 49 minutes earlier.

Area forecast discussion, Feb 13, 1:32 PM MST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
132 PM MST THU FEB 13 2014

.SHORT TERM...TONIGHT THROUGH SUNDAY.
SOME SHOWERS CONTINUE TO FILTER THROUGH SOUTHEAST IDAHO THIS
AFTERNOON MAINLY IN HIGH ELEVATIONS. KEPT IN SOME PRECIPITATION
THIS EVENING BUT KEPT POPS LOW. NEXT VERY WET STORM SYSTEM MOVES
INTO SOUTHEAST IDAHO FRIDAY MORNING. HAVE ISSUED WARNINGS AND
ADVISORIES FOR CENTRAL MOUNTAINS AND EASTERN HIGHLANDS ONCE AGAIN.
SOME MODEL DISCREPANCY WITH THIS STORM. SNOW LEVELS SHOULD START
OUT AT VALLEY FLOORS IN THE MORNING THEN RAPIDLY RISE TO AROUND
6500 TO 7000 FEET BY FRIDAY AFTERNOON. DOES NOT LOOK AS WET AS
LAST STORM SO KEPT IT TO ADVISORY LEVELS IN THE EASTERN HIGHLANDS
AND HAVE A WARNING ABOVE 7000 FEET IN THE CENTRAL MOUNTAINS.
POSSIBILITY FOR LOW LEVEL FLOODING IN LOWER MOUNTAIN ELEVATIONS AS
PRECIPITATION CHANGES TO RAIN AGAIN ON FRIDAY.  NAM CUTS OFF
PRECIPITATION PRETTY RAPIDLY FRIDAY NIGHT AND IS FAIRLY DRY
SATURDAY AND GFS KEPT IT WET WITH NO REAL BREAKS INTO SUNDAY. FOR
NOW ENDED HIGHLIGHTS AT 12Z SATURDAY AS LAST SYSTEM ENDED QUICKER
THAN MODEL PROJECTIONS AND WILL LET LATER SHIFTS DECIDE IF NEEDS
TO BE EXTENDED OR REISSUED AFTER SATURDAY MORNING. SNAKE PLAIN
SHOULD HAVE PRETTY MUCH ALL RAIN WITH THIS SYSTEM AS WELL. COLD
FRONT MOVES THROUGH SUNDAY AND SNOW LEVELS DROP TO VALLEY FLOORS
AGAIN AFTER MOST PRECIPITATION OUT OF AREA. EXPECT WELL ABOVE
NORMAL TEMPERATURES TO CONTINUE THROUGH THE PERIOD IN THE SHORT
TERM. EXPECT BREEZY CONDITIONS FRIDAY AND SATURDAY WITH SOME
BLOWING SNOW IN VERY HIGH ELEVATIONS.
GK

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. IT LOOKS LIKE NOW THERE
WILL NOT BE MUCH OF A BREAK BETWEEN STORMS ON MONDAY AND TUESDAY.
THE MODELS AND ENSEMBLES ARE TRENDING TOWARD KEEP SOME RAIN AND SNOW
GOING ACROSS THE NORTH MONDAY AND ESPECIALLY TUESDAY. THE GFS IS A
BIT MORE AGGRESSIVE ON TUESDAY AND SHOWS WIDESPREAD RAIN AND SNOW
ACROSS EASTERN IDAHO. WE TRENDED THE FORECAST IN THE DIRECTION
ESPECIALLY ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS.
WE SHOULD A PRETTY GOOD CHANCE OF RAIN AND SNOW FROM MIDWEEK ONWARD.
THIS PATTERN WILL NOT BE THE DIRECT FIRE HOSE INTO EASTERN IDAHO
LIKE THE LAST SEVERAL DAYS...BUT WILL STILL BE ENOUGH TO ADD TO
MOISTURE AMOUNTS ACROSS THE BOARD. IT WILL REMAIN WINDY SO THERE
WILL BE CONTINUING BLOWING/DRIFTING SNOW IMPACTS IN THE MOUNTAINS.
THIS PATTERN WILL ALSO BE COLDER...SO THERE WILL BE A LITTLE BETTER
OPPORTUNITY AT LOWER ELEVATIONS. THIS MAY ALSO ALLEVIATE CONCERNS
FOR SHEET FLOODING FOR A BIT.  KEYES

&&

.AVIATION...A BREAK IN WIDESPREAD RAIN AND SNOW WILL CONTINUE
THROUGH THIS EVENING. A FEW SHOWERS WILL CONTINUE ALONG WITH BREEZY
CONDITIONS...BUT WE SHOULD SEE OVERALL VFR WEATHER UNTIL LATER
TONIGHT. THERE SHOULD BE SOME PATCHY LOW CLOUDS AND FOG OUT AHEAD OF
THE NEXT STORM THAT COULD NOT THE VALLEY AIRPORTS DOWN TO MVFR/IFR
FOR A COUPLE OF HOURS. STARTING AROUND 5AM...WIDESPREAD RAIN AND
SNOW WILL MOVE IN TO EASTERN IDAHO. WE SHOULD SEE CONDITIONS RAPIDLY
DETERIORATE AT KBYI AT THAT POINT FIRST THEN KSUN BY SUNRISE. KPIH
AND KIDA WILL BE NEXT BETWEEN 7-9AM. VALLEY SITES SHOULD REMAIN
MVFR/IFR DUE TO RAIN...BUT KSUN WILL LIKELY START OUT SOLIDLY IFR
BEFORE CHANGING TO RAIN AND MVFR/IFR BY AFTERNOON. IT WILL BE BREEZY
WITH 15-25KT SUSTAINED LATER IN THE DAY. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 8 AM FRIDAY TO 5 AM MST SATURDAY
ABOVE 6500 FEET FOR THE IDZ019-023-025.

WINTER STORM WARNING FROM 8 AM FRIDAY TO 5 AM MST SATURDAY ABOVE
7000 FEET FOR THE IDZ018-031.

&&
Hazardous weather outlook, Feb 13, 5:04 AM MST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
504 AM MST THU FEB 13 2014

IDZ018-019-023>025-031-141215-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-
504 AM MST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER 1 TO 2 INCHES OF SNOW IS POSSIBLE TODAY ABOVE 6000 FEET.
ADDITIONALLY...EXPECT MODERATE TO STRONG WINDS TODAY. LOOK FOR
BLOWING AND DRIFTING SNOW PARTICULARLY FOR MOUNTAIN PASSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE AREA FRIDAY INTO
SATURDAY. EXPECT 6 TO 10 INCHES OF SNOW ABOVE 7000 FEET. INCREASED
WINDS WILL ALSO BRING BLOWING AND DRIFTING SNOW MAINLY IMPACTING
MOUNTAIN PASSES. RAIN ON SNOW BELOW 7000 FEET WILL INCREASE THE
LIKELY HOOD OF FLOODING PARTICULARLY FOR LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-020>022-032-141215-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
LOST RIVER/PAHSIMEROI-
504 AM MST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT
VALLEY RAIN SHOWERS THIS MORNING. BY LATE MORNING INTO THE
AFTERNOON EXPECT MODERATE WINDS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOOK FOR
ANOTHER STORM SYSTEM TO MOVE THROUGH THE AREA FRIDAY INTO
SATURDAY. EXPECT MODERATE TO HEAVY RAIN SHOWERS BELOW 7000 FEET
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Feb 13, 9:02 AM MST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
902 AM MST THU FEB 13 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     SNOW             BELLEVUE                43.47N 114.26W
02/13/2014  M2.0 INCH        BLAINE             ID   TRAINED SPOTTER

            BLACK ICE OBSERVED FROM TIMMERMAN HILL TO
            KETCHUM WITH SLIDEOFFS ESPECIALLY AROUND
            BELLEVUE. SNOW DURATION 12 HOURS

&&

NWS POCATELLO ID
IRIS SYSTEM

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 1:43 PM MSTWinter Storm WarningPIH70 hr
Feb 13, 1:43 PM MSTWinter Weather AdvisoryPIH39 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.